Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 16, 2019, 8:02 PM CDT for Chippewa County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 16, 2019, 9:30 PM CDT
- In force
- 88 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
925
WWUS83 KMPX 170102
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
802 PM CDT Tue Jul 16 2019
WIC005-017-170230-
Chippewa-Barron-
802 PM CDT Tue Jul 16 2019
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Chippewa...Barron...
* Until 930 PM CDT.
* At 802 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. Up to two inches of rain have already fallen.
Additional rainfall of an inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4512 9093 4517 9166 4531 9170 4531 9154
4529 9153 4529 9093
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:36 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 16, 7:36 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 736 PM CDT Tue Jul 16 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jul 16 2019 Short term concerns remain convective trends through the period. Severe threat along with possible flash flood threat as well mainly Wednesday afternoon/evening. Iowa MCV has developed convection along a weak leftover boundary over southern MN. Outflow from the established convection is lifting across the southern portion of the metro and could work into the metro this evening. Will have to keep a small PoP and mention coverage term for isolated/scattered wording through this evening. Expect this activity to wane through about 03z. Overall 12Z HIRES models and latest available HRRR continue to show development of another complex over South Dakota this evening and racing to southwest MN by 12z WED. Will follow that trend for now and hopefully see a decreasing trend or drop the complex dropping farther to the south and exit the CWA during the morning. Then redevelopment and location where this will take place remains the main challenge. Will hold onto the high end PoPs from the NBM especially Wednesday afternoon into Wednesday night. It will all depend on what develops convectively overnight. The 12Z ECMWF holds off on overall development until the actual upper trough moves in late Wednesday afternoon/Wednesday night. Also, held onto the severe wording across the southern CWA for mainly Wednesday afternoon/night. Heavy rain/flash flood threat remains and will also depend on where significant boundaries develop/remain so have opted to forgo a flash flood watch for the CWA at the moment. Strong lift and impressive moisture transport moving across the area with PW's nearing 2 inches should still produce significant rainfall rates, most likely 3-4 inches an hour once again. Any overnight complex should exit to the east Wednesday night, taking the severe/heavy rain threat with it. .LONG TERM...(Thursday through Tuesday) Issued at 253 PM CDT Tue Jul 16 2019 Hot and humid weather will continue through the end of the work week, with Friday still looking to be the hottest day of the week. By Thursday, the upper trough will have lifted north of the area. A strengthening west to east jet will lift slightly north and allow the thermal ridge to begin expanding northward across the area. Southwesterly flow will persist Thursday and highs around 90 degrees with dew points climbing into the 70s will make for another hot day. The thermal ridge axis looks to move through late Thursday night through Friday morning. Continued SSW flow will bring slightly higher dew points northward with most guidance suggesting mid-70s are reasonable. Temperatures in the lower 90s still look on track, so heat index values should exceed 100 degrees during the day Friday. For this weekend, Saturday looks to be the best chance to be dry for most, although isolated thunder is possible given the unstable airmass in place. A decent upper trough looks to drop in from the northwest as the main upper jet streak shifts east of the Great Lakes, which would bring our best chance for storms along an approaching cold front as early as Saturday night. This cool front will drop through overnight and lead to a cooler trend into early next week. High pressure will build in from Canada behind the front, with dew points likely falling into the 50s and daytime highs maxing out in the 70s for the most part, but a few 80 degree readings will be possible. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 736 PM CDT Tue Jul 16 2019 Scattered thunderstorms continue near EAU and RWF this evening, but they should be on a weakening trend during the next few hours. Mostly dry overnight, but a complex of weakening thunderstorms will push into western MN early Wednesday morning, likely degrading to a few showers by the time it reaches eastern MN. Additional thunderstorms will fire along a front Wednesday afternoon/evening which will pose a severe threat. Will need to watch for patchy fog tonight, given the light wind and recent rain. KMSP...Winds have been all over the place with several outflow boundaries this afternoon. Speeds will be light and mainly southeast through the period. The potential for showers continues to be too low to mention in the TAF Wednesday morning, with a better chance during the evening. /OUTLOOK FOR KMSP/ Thu...VFR. Winds light and variable. Fri...VFR. Isolated TSRA. Winds SW 5 kts becoming NW. Sat...VFR. Wind NW 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...SPD AVIATION...BORGHOFF
Hazardous weather outlook, Jul 16, 12:25 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1225 PM CDT Tue Jul 16 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1225 PM CDT Tue Jul 16 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible this afternoon and evening, mainly south of the Minnesota River Valley. Additional thunderstorms are possible overnight tonight, mainly west of Interstate 35. A few of the strongest storms this afternoon and tonight could be severe with large hail and damaging wind gusts being the primary threats. Locally heavy rainfall is possible with any of the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight risk of severe thunderstorms Wednesday and Wednesday night, with large hail, damaging wind gusts, and isolated tornadoes possible. Locally excessive rainfall is also a possibility with thunderstorms Wednesday and Wednesday night. There is a chance for additional thunderstorms from late Thursday though the weekend, with a few severe storms possible over that time period along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed over south central Minnesota this afternoon.
In the hours before
Local storm report, Jul 16, 4:53 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD 2 WSW MINNEAPOLIS 44.97N 93.31W
07/16/2019 HENNEPIN MN DEPT OF HIGHWAYS
FLASH FLOODING OCCURRING ON WB I-394 AT PENN
AVE. REPORTED BY MNDOT.
&&
BORGHOFFLocal storm report, Jul 16, 5:11 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 1 SSW MINNEAPOLIS 44.97N 93.27W
07/16/2019 HENNEPIN MN DEPT OF HIGHWAYS
MNDOT REPORTS FLASH FLOODING ON I-94 NEAR
I-35W.
&&
BORGHOFFLocal storm report, Jul 16, 5:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 3 E ST. LOUIS PARK 44.95N 93.31W
07/16/2019 HENNEPIN MN BROADCAST MEDIA
FLASH FLOODING ON LAKE STREET NEAR LAKE
CALHOUN.
&&
BORGHOFFLocal storm report, Jul 16, 5:40 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 3 SW MINNEAPOLIS 44.95N 93.30W
07/16/2019 M2.35 INCH HENNEPIN MN COCORAHS
2.35 INCHES OF RAIN IN 90 MINUTES.
&&
BORGHOFFLocal storm report, Jul 16, 5:49 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 SW MINNEAPOLIS 44.95N 93.30W
07/16/2019 HENNEPIN MN PUBLIC
NUMEROUS ROADS IN UPTOWN FLOODED.
&&
BORGHOFFSpecial weather statement, Jul 16, 8:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
802 PM CDT Tue Jul 16 2019
WIC005-017-170230-
Chippewa-Barron-
802 PM CDT Tue Jul 16 2019
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Chippewa...Barron...
* Until 930 PM CDT.
* At 802 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. Up to two inches of rain have already fallen.
Additional rainfall of an inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4512 9093 4517 9166 4531 9170 4531 9154
4529 9153 4529 9093
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:50 AM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Carver, Dakota, Faribault, Freeborn and 9 more | 27 hr |
| Jul 17, 2:41 PM CDT | Heat Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 23 more | 53 hr |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.